MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TPUC3; TOTAL PROTEIN

ROCHE DIAGNOSTICS TPUC3; TOTAL PROTEIN
Catalog Number 05171954190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's c 701 analyzer is (b)(6).The serial number of the other roche cobas instrument was requested, but not provided.Calibration data was acceptable.Upon review of the alarm trace, frequent sample aspiration and clot alarms were observed.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received questionable results for two 24-hour urine patient samples tested with total protein urine/csf gen.3 on a cobas 8000 c 701 module.The first sample initially resulted in a total protein value of 751.0 mg/l when tested on the c 701 analyzer on (b)(6) 2024.The value was not considered plausible since the sample resulted in a kappa free light chain result of 5506 mg/l when tested in another laboratory.The sample was sent to a partner laboratory where it was tested on an unknown roche cobas device, resulting in a total protein value of around 750 mg/l.The second sample was tested on the customer's c 701 analyzer on (b)(6) 2024, resulting in a total protein value of 781.1 mg/l.The sample was then diluted 1:5 and repeated on the c 701 on (b)(6) 2024, resulting in a raw value of 65.2 mg/l.The sample was also diluted 1:10 and repeated on the c 701 on (b)(6) 2024, resulting in a raw value of 27.9 mg/l.The second sample was repeated additional times on the customer's c 701 analyzer on (b)(6) 2024, resulting in the following total protein values: 748.5 mg/l without dilution a raw value of 292.8 mg/l after a 1:2 dilution, which calculates to a total value of 585.6 mg/l when accounting for the dilution factor.A raw value of 91.1 mg/l after a 1:4 dilution, which calculates to a total value of 364.4 mg/l when accounting for the dilution factor.A raw value of 34.1 mg/l after a 1:8 dilution, which calculates to a total value of 272.8 mg/l when accounting for the dilution factor.
 
Additional Manufacturer Narrative
The field service engineer checked the mixer and cleaned it.The investigation determined that the root cause is sample/patient related.The first patient most likely has a gammopathy disorder.The assay is less able to find small protein molecules.For the second patient, a sample recovering a total protein within the primary measuring range should not be diluted.Data shows that less protein is found with increasing dilution.Reaction monitor data for the sample results were not abnormal.The sample may contain proteins that have a selectivity problem in the assay.The investigation did not identify a product issue.

Brand Name
TPUC3
Common Device Name
TOTAL PROTEIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20625117
Report Number1823260-2024-03211
Device Sequence Number12600958
Product Code JGQ
UDI-Device Identifier04015630925179
UDI-Public04015630925179
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05171954190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer02/09/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown